Alert archive / Georgia / River Flood Warnings in 2010
River Flood Warning 18, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 24, 2010, 7:36 PM EST for Polk County, Georgia. It took effect at Jan 24, 2010, 9:32 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 7:36 PM EST (00:36 UTC)
- In effect from
- Jan 24, 2010, 9:32 PM EST
- Expired
- Jan 25, 2010, 3:13 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Polk County, GA
The radar
The Atlanta radar (KFFC), 91 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Cedar Creek at Georgia Ave at Cedartown (CTWG1).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02397410, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
963 WGUS42 KFFC 250036 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 736 PM EST SUN JAN 24 2010 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING CREEK IN GEORGIA... BIG CEDAR CREEK NEAR CEDARTOWN AFFECTING POLK COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC233-250914- /O.NEW.KFFC.FL.W.0018.100125T0232Z-100125T0914Z/ /CTWG1.1.ER.100125T0232Z.100125T0300Z.100125T0314Z.NO/ 736 PM EST SUN JAN 24 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE BIG CEDAR CREEK NEAR CEDARTOWN. * FROM THIS EVENING UNTIL LATE TONIGHT. * AT 7 PM SUNDAY THE STAGE WAS 13.3 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 15.1 FEET BY MIDNIGHT. THE CREEK WILL FALL BELOW FLOOD STAGE EARLY MONDAY MORNING. * AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. WATER ENTERS YARDS UPSTREAM FROM CANAL STREET BRIDGE AND ALONG TANYARD BRANCH. SEVERAL HOMES BEGIN TO FLOOD JUST WEST OF GEORGIA AVENUE ON OLD ESOM HILL LOOP. $$
2 follow-up statements
906 WGUS82 KFFC 250349 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1049 PM EST SUN JAN 24 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CEDAR CREEK NEAR CEDARTOWN AFFECTING POLK COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND WHEELER COUNTIES LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC209-283-309-251749- /O.EXT.KFFC.FL.W.0010.100125T1800Z-000000T0000Z/ /MTVG1.1.ER.100125T1800Z.100128T0000Z.000000T0000Z.NO/ 1049 PM EST SUN JAN 24 2010 ...FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR MOUNT VERNON. * UNTIL FURTHER NOTICE. * AT 10 PM SUNDAY THE STAGE WAS 15.7 FEET...AND STEADY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16 FEET. * AT 16 FEET...FLOOD STAGE IS REACHED. THE FLOOD PLAIN BECOMES FLOODED. THESE CONDITIONS AFFECT MAINLY GRAZING LAND AND TIMBERLANDS. FLOOD WATERS REACH TOP OF BOAT RAMP ON WHEELER COUNTY SIDE OF OCONEE RIVER. $$ GAC083-251748- /O.CON.KFFC.FL.W.0015.000000T0000Z-000000T0000Z/ /ENGG1.1.ER.100124T2009Z.100125T0900Z.000000T0000Z.UU/ 1049 PM EST SUN JAN 24 2010 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * UNTIL FURTHER NOTICE. * AT 10 PM SUNDAY THE STAGE WAS 14.6 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12 FEET. * THE CREEK WILL CONTINUE RISING TO NEAR 15.5 FEET BY EARLY MONDAY THEN BEGIN FALLING. * AT 15 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS AND OTHERS WITH CREEKS FLOWING INTO LOOKOUT CREEK FLOOD WILL BE CLOSED. $$ GAC313-251748- /O.CON.KFFC.FL.W.0016.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.100124T2345Z.100125T0245Z.000000T0000Z.UU/ 1049 PM EST SUN JAN 24 2010 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 10 PM SUNDAY THE STAGE WAS 16.3 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * AT 16 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE... AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD. $$ GAC233-250905- /O.EXT.KFFC.FL.W.0018.000000T0000Z-100125T0905Z/ /CTWG1.1.ER.100125T0253Z.100125T0300Z.100125T0305Z.NO/ 1049 PM EST SUN JAN 24 2010 ...FLOOD WARNING CONTINUES FOR THE BIG CEDAR CREEK NEAR CEDARTOWN. * UNTIL LATE TONIGHT. * AT 10 PM SUNDAY THE STAGE WAS 15.0 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 15 FEET. * THE CREEK WILL FALL BELOW FLOOD STAGE EARLY MONDAY. * AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. WATER ENTERS YARDS UPSTREAM FROM CANAL STREET BRIDGE AND ALONG TANYARD BRANCH. SEVERAL HOMES BEGIN TO FLOOD JUST WEST OF GEORGIA AVENUE ON OLD ESOM HILL LOOP. $$ GAC117-121-251748- /O.EXT.KFFC.FL.W.0011.000000T0000Z-100126T1800Z/ /APHG1.1.ER.100124T2239Z.100125T1800Z.100126T1200Z.NO/ 1049 PM EST SUN JAN 24 2010 ...FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL TUESDAY AFTERNOON. * AT 10 PM SUNDAY THE STAGE WAS 8.4 FEET...AND RISING SLOWLY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 7 FEET. * THE CREEK WILL CONTINUE RISING TO NEAR 9.6 FEET BY MONDAY AFTERNOON. THE CREEK WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * AT 10 FEET...MODERATE FLOODING BEGINS. FLOODING OF YARDS BEGINS ALONG THE REACH OF CREEK BETWEEN CUMMING IN FORSYTH COUNTY THROUGH ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. $$ GAC135-251748- /O.EXT.KFFC.FL.W.0012.100125T0506Z-100126T0105Z/ /SWEG1.1.ER.100125T0506Z.100125T1200Z.100125T1905Z.NO/ 1049 PM EST SUN JAN 24 2010 ...FLOOD WARNING CONTINUES FOR THE SUWANEE CREEK NEAR SUWANEE. * FROM EARLY MONDAY MORNING UNTIL MONDAY EVENING. * AT 10 PM SUNDAY THE STAGE WAS 7.4 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE EARLY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 8.7 FEET BY MONDAY MORNING. THE CREEK WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. * AT 9 FEET...THE SUWANEE CREEK GREENWAY FLOODS. $$ GAC217-247-251748- /O.EXT.KFFC.FL.W.0013.100125T0848Z-100127T0313Z/ /MYRG1.1.ER.100125T0848Z.100126T0000Z.100126T2113Z.UU/ 1049 PM EST SUN JAN 24 2010 ...FLOOD WARNING CONTINUES FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD. * FROM EARLY MONDAY UNTIL TUESDAY EVENING. * AT 10 PM SUNDAY THE STAGE WAS 9.4 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY MONDAY AND CONTINUE TO RISE TO NEAR 14.3 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON. * AT 13 FEET...MINOR FLOODING EXPANDS. MINOR FLOODING OCCURS IN NEWTON COUNTY IN THE RIVERSIDE ESTATES TRAVEL AND TRAILER PARK. SOME TRAILERS MAY NEED TO BE MOVED TO HIGHER GROUND. $$ GAC091-271-315-251748- /O.CON.KFFC.FL.W.0006.000000T0000Z-000000T0000Z/ /ABBG1.1.ER.100122T2100Z.100124T1545Z.000000T0000Z.NO/ 1049 PM EST SUN JAN 24 2010 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE. * UNTIL FURTHER NOTICE. * AT 10 PM SUNDAY THE STAGE WAS 13.9 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12 FEET. * AT 14.0 FEET...MODERATE FLOODING BEGINS. ROADS TO HOMES ALONG THE WEST SIDE OF THE RIVER IN ABBEVILLE BECOME INACCESSIBLE. $$
119 WGUS82 KFFC 250813 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 313 AM EST MON JAN 25 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CEDAR CREEK NEAR CEDARTOWN AFFECTING POLK COUNTY && GAC233-250843- /O.CAN.KFFC.FL.W.0018.000000T0000Z-100125T0905Z/ /CTWG1.1.ER.100125T0253Z.100125T0500Z.100125T0653Z.NO/ 313 AM EST MON JAN 25 2010 THE FLOOD WARNING IS CANCELLED FOR THE BIG CEDAR CREEK NEAR CEDARTOWN * AT 3 AM MONDAY THE STAGE WAS 14.6 FEET AND FALLING. * FLOOD STAGE IS 15.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 5:30 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Jan 24, 5:30 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EST SUN JAN 24 2010 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... WARM FRONT HAS BEEN LIFTING NORTHEAST ACROSS NORTH GEORGIA THIS AFTERNOON...BUT INSTABILITY REMAINS LIMITED. ENOUGH LOW LEVEL SHEAR AND INSTABILITY FOR A FEW ROTATING STORMS. HEAVY RAIN THREAT CONTINUES WITH THE BAND OF PRECIPITATION AHEAD OF THE FRONT THROUGH THIS EVENING. WINDS HAVE BEEN DIMINISHING SOME ACROSS THE FAR NORTH BUT GUSTY WINDS HAVE SPREAD FURTHER INTO CENTRAL GEORGIA THAN PREVIOUSLY EXPECTED. I HAVE LET THE HIGH WIND WARNING EXPIRE ACROSS THE FAR NORTH BUT HAVE EXTENDED THE WIND ADVISORY INTO THE FORMER WARNING AREA AND FURTHER SOUTH AND EAST INTO CENTRAL GEORGIA...AND ALSO EXTENDED THE TIME THROUGH 7 PM. DRIER AIRMASS SPREADS ACROSS THE FORECAST AREA BEHIND THE FRONT AND I HAVE NOT INCLUDED ANY POPS FOR TOMORROW THROUGH THE END OF THE SHORT TERM FORECAST PERIOD. WE WILL HAVE TO KEEP AN EYE ON THE FAR NORTH MONDAY WHERE THERE MAY BE JUST ENOUGH RESIDUAL MOISTURE IN THE NORTHWEST FLOW FOR A FEW LIGHT SHOWERS. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... UPPER FLOW STARTS OUT BASICALLY ZONAL DURING THE EXTENDED FORECAST PERIOD WITH A STRONG SURFACE HIGH WORKING ITS WAY ACROSS THE SOUTHEASTERN U.S. THIS SHOULD KEEP THE FORECAST AREA COOL AND DRY THROUGH THURSDAY. BY LATE THURSDAY...UPPER FLOW BECOMES SOUTHWESTERLY AHEAD OF THE NEXT SYSTEM SWEEPING EAST OUT OF THE SOUTHERN PLAINS. BEST PRECIPITATION CHANCES STILL APPEAR TO BE LATE THURSDAY NIGHT THROUGH FRIDAY AS A SURFACE IS FORECAST TO MOVE OUT OF THE LOWER MISSISSIPPI VALLEY ACROSS THE STATE. NORTHWEST UPPER FLOW AND SURFACE HIGH PRESSURE ARE EXPECTED TO BUILD BACK INTO THE REGION BEHIND THIS SYSTEM WITH A DRY WEEKEND EXPECTED. && .AVIATION... CURRENT CONCERN IS WIND AT ATL METRO SITES. ALTHOUGH WINDS CURRENTLY HAVE A W COMPONENT CANNOT RULE OUT A SSE OBSERVATION SEEING AS WINDS HAVE VARIED BETWEEN SSE AND SW BACK IN AL. WINDS GUSTS WILL SUBSIDE OVERNIGHT...WITH GUSTS INCREASING AGAIN MONDAY AFTERNOON. CROSS SECTIONS INDICATE LOW LEVEL MOISTURE HOLDING ON THROUGH 15Z MONDAY. AFTER THIS...SHOULD START SEEING MORE OF AN IMPROVEMENT IN THE CEILINGS. MODELS INDICATING -RA ENDING AROUND 05-06Z MONDAY. JLF && .PRELIMINARY POINT TEMPS/POPS... ATHENS 46 53 33 50 29 / 90 10 5 5 0 ATLANTA 43 53 32 50 30 / 70 5 0 5 0 BLAIRSVILLE 42 48 28 44 24 / 70 10 10 10 0 CARTERSVILLE 43 52 29 50 25 / 50 10 10 5 0 COLUMBUS 48 60 35 56 31 / 60 5 0 0 0 GAINESVILLE 45 52 31 49 28 / 80 10 5 5 0 MACON 49 60 34 56 28 / 90 5 0 0 0 ROME 42 52 29 50 25 / 40 10 10 5 0 PEACHTREE CITY 43 54 30 53 25 / 70 5 0 0 0 VIDALIA 53 63 38 59 32 / 100 10 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. TORNADO WATCH UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BARROW...BIBB...BUTTS...CARROLL...CHATTAHOOCHEE... CLAYTON...COBB...COWETA...CRAWFORD...DEKALB...DOUGLAS... FAYETTE...GWINNETT...HARALSON...HARRIS...HEARD...HENRY... JASPER...JONES...LAMAR...MACON...MARION...MERIWETHER...MONROE... MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...PAULDING... PEACH...PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...TAYLOR...TROUP... UPSON...WALTON...WEBSTER. WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON... DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HARRIS... HEARD...HENRY...HOUSTON...JACKSON...JASPER...JONES...LAMAR... LUMPKIN...MACON...MADISON...MARION...MERIWETHER...MONROE... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER... TALBOT...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER... WALTON...WEBSTER...WHITE...WHITFIELD. && 20
Hazardous weather outlook, Jan 24, 7:08 PM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 708 PM EST SUN JAN 24 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 708 PM EST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT. SCATTERED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL AND PARTS OF NORTH GEORGIA TONIGHT. FLOODING POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA TONIGHT. .SYNOPSIS... A WARM FRONT WILL CONTINUE TO MOVE NORTH ACROSS THE AREA THIS TONIGHT...AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA LATER TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING THUNDERSTORM WINDS AND LIGHTNING. ISOLATED TORNADOES AND HEAVY RAIN WILL ALSO BE POSSIBLE. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS TONIGHT WILL BE GENERALLY SOUTH OF A LINE FROM ROME TO GAINESVILLE. .DISCUSSION... MOST UNSTABLE CAPES WILL INCREASE TO BETWEEN 200 AND 800 OVER THE AREA AS THE WARM FRONT CONTINUES TO LIFT NORTH...AND THE COLD FRONT SLOWLY APPROACHES FROM THE WEST. THE INCREASING INSTABILITY...IN COMBINATION WITH A STRONG LOW LEVEL JET OF 60 TO 75 KNOTS...AND ASSOCIATED SHEAR WILL GIVE THE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. WINDY CONDITIONS WILL BE POSSIBLE FRIDAY AND SATURDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY SOUTH OF A LINE FROM ROME TO GAINESVILLE. SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.
In the hours before
Local storm report, Jan 24, 4:14 PM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EST SUN JAN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG NEWNAN 33.38N 84.79W
01/24/2010 COWETA GA COUNTY OFFICIAL
ONE TREE DOWN BLOCKING ONE LANE OF INTERSTATE 85 IN
NEWNAN.
&&
GRIFFITHSpecial weather statement, Jan 24, 4:31 PM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 431 PM EST SUN JAN 24 2010 GAZ086-097-098-110>113-242215- 431 PM EST SUN JAN 24 2010 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TELFAIR...WHEELER... TOOMBS...MONTGOMERY...TREUTLEN...LAURENS AND EMANUEL COUNTIES UNTIL 515 PM EST... AT 426 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ROCKLEDGE TO SPRING HILL...MOVING EAST AT 40 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TELFAIR...WHEELER...TOOMBS...MONTGOMERY...TREUTLEN...LAURENS AND EMANUEL COUNTIES THROUGH 515 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LANDSBURG...SPRING HILL...GLENWOOD...LUMBER CITY...JORDAN...BARNHILL...ORLAND...LOTHAIR...ROCKLEDGE...MOUNT VERNON...ORIANNA...KIBBEE...TARRYTOWN...AILEY AND BLACKVILLE. SIGNIFICANT WEATHER ALERTS ARE ISSUED FOR WINDS UP TO 50 MPH...HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, Jan 24, 5:35 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EST SUN JAN 24 2010 GAZ108>110-242300- 535 PM EST SUN JAN 24 2010 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN WILCOX...TELFAIR AND DODGE COUNTIES UNTIL 600 PM EST... AT 531 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RHINE...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILCOX... TELFAIR AND DODGE COUNTIES THROUGH 600 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TEMPERANCE...ABBEVILLE...RHINE...MILAN... FIVE POINTS...GODWINSVILLE...CHAUNCEY...JAY BIRD SPRINGS AND ACHORD. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jan 24, 5:56 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 556 PM EST SUN JAN 24 2010 GAZ066-067-078-079-242345- 556 PM EST SUN JAN 24 2010 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HARRIS... TALBOT...TROUP AND MERIWETHER COUNTIES UNTIL 645 PM EST... AT 553 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BIG SPRINGS TO FORTSON...MOVING EAST AT 45 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS HARRIS... TALBOT...TROUP AND MERIWETHER COUNTIES THROUGH 645 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITESVILLE-PINE LAKE...MOUNTAIN HILL...MULBERRY GROVE...FORTSON...HAMILTON...SMITHS CROSSROAD...BAUGHS CROSSROADS...JONES CROSSROADS...BIG SPRINGS... LAGRANGE...PINE MOUNTAIN-CALLAWAY GARDENS...ODESSADALE... MOUNTVILLE...PINE MOUNTAIN VALLEY AND CATAULA.
Special weather statement, Jan 24, 7:23 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 723 PM EST SUN JAN 24 2010 GAZ024-025-027-035>037-250115- 723 PM EST SUN JAN 24 2010 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN OCONEE...CLARKE... BARROW...MADISON...JACKSON AND BANKS COUNTIES UNTIL 815 PM EST... AT 721 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BEAR CREEK RESERVOIR...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS OCONEE... CLARKE...BARROW...MADISON...JACKSON AND BANKS COUNTIES THROUGH 815 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BEECHWOOD HILLS...EASTVILLE...BOGART...STATHAM...BEAR CREEK RESERVOIR... WESTGATE PARK...ATHENS...JAMES HOLLAND YOUTH SPORTS COMPLEX...OCONEE HEIGHTS...CENTER...NICHOLSON...SANDY CREEK RECREATION AREA...BARRETTS MILL...SANFORD AND DIAMOND HILL. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS OCONEE...CLARKE...BARROW...MADISON...JACKSON AND BANKS COUNTIES... INCLUDING AREAS AROUND BEECHWOOD HILLS...EASTVILLE...BOGART... STATHAM...BEAR CREEK RESERVOIR...WESTGATE PARK...ATHENS...JAMES HOLLAND YOUTH SPORTS COMPLEX...OCONEE HEIGHTS...CENTER...NICHOLSON... SANDY CREEK RECREATION AREA...BARRETTS MILL...SANFORD AND DIAMOND HILL. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 7:07 PM EST | River Flood Warning | FFC | Gwinnett | 4 hr |
| Jan 24, 7:32 PM EST | Tornado Warning | FFC | Clarke, Jackson, Madison | 28 min |
| Jan 24, 8:16 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 15 hr |
| Jan 24, 9:14 PM EST | River Flood Warning | FFC | Cobb | 114 min |
| Jan 24, 9:14 PM EST | River Flood Warning | FFC | Coweta | 6 days |
| Jan 24, 9:48 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 30 hr |
| Jan 25, 12:09 AM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 23 hr |
| Jan 25, 12:09 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 29 hr |
| Jan 25, 1:14 AM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 32 hr |
| Jan 25, 1:26 AM EST | River Flood Warning | FFC | Haralson | 18 hr |
| Jan 25, 1:30 AM EST | River Flood Warning | FFC | Chattooga | 15 hr |
| Jan 25, 3:50 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more | 14 hr |
| Jan 25, 4:01 AM EST | River Flood Warning | FFC | Murray, Whitfield | 31 hr |
| Jan 25, 4:27 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Jan 25, 5:03 AM EST | River Flood Warning | FFC | Coweta, Fayette | 11 hr |
| Jan 25, 5:03 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 28 hr |
| Jan 25, 5:59 AM EST | River Flood Warning | FFC | Coweta, Fayette | 5 hr |
| Jan 25, 6:41 AM EST | River Flood Warning | FFC | Floyd, Gordon | 67 hr |
| Jan 25, 6:41 AM EST | River Flood Warning | FFC | Floyd | 46 hr |
| Jan 25, 6:41 AM EST | River Flood Warning | FFC | Barrow, Jackson | 32 hr |
| Jan 25, 6:48 AM EST | River Flood Warning | FFC | Floyd | 28 hr |
| Jan 25, 10:50 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 60 hr |
| Jan 25, 10:50 AM EST | River Flood Warning | FFC | Butts, Henry, Newton | 22 hr |
| Jan 25, 3:05 PM EST | River Flood Warning | FFC | Newton, Rockdale | 14 hr |
| Jan 25, 3:37 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 17 hr |
Nearby
River Flood Warnings in Georgia, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.